Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Midland/Odessa, TX

October 18, 2007

NWS Midland/Odessa, TX issued this red flag warning at Oct 18, 2007, 4:49 AM MDT. It took effect at Oct 18, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 4:49 AM MDT (10:49 UTC)
In effect from
Oct 18, 2007, 12:00 PM MDT
Expired
Oct 18, 2007, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 181049
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 AM CDT THU OCT 18 2007

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 115 FOR
20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S
OF 15 PERCENT OR LOWER AND HIGH FIRE DANGER...

.DRY WEST WINDS YESTERDAY HAVE BROUGHT A HIGH TO VERY HIGH FIRE
DANGER ACROSS THE AREA TODAY. BREEZY WEST TO NORTHWEST WINDS ARE
EXPECTED TODAY IN THE WAKE OF A DEPARTING UPPER LEVEL LOW WHICH
COMBINED WITH HUMIDITIES BELOW 15 PERCENT WILL RESULT IN RED FLAG
WARNING CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO.

NMZ115-181900-
/O.NEW.KMAF.FW.W.0019.071018T1800Z-071019T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
449 AM MDT THU OCT 18 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. 

EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM
AFTERNOON RH/S OF 15 PERCENT OR BELOW AND HIGH FIRE DANGER THIS
AFTERNOON IN CHAVEZ COUNTY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
1 follow-up statement
000 
WWUS84 KMAF 181944
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT THU OCT 18 2007

...A RED FLAG WARNING IS IN EFFECT THROUGH 6PM MDT FOR
SOUTHEASTERN NEW MEXICO PLAINS FOR 20 FOOT WIND SPEEDS OF 20 MPH
OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND
HIGH FIRE DANGER...

.STRONG WEST TO NORTHWEST WINDS ARE OCCURRING NOW AND WILL CONTINUE
THROUGH THE REST OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL
BE BETWEEN 10 AND 15 PERCENT. WHILE RED FLAG CONDITIONS EXIST
ACROSS EDDY COUNTY...THE MAIN CONCERN IS FOR CHAVES AND LEA
COUNTIES WHERE FIRE DANGER IS HIGH.

NMZ115-190100-
/O.CON.KMAF.FW.W.0019.000000T0000Z-071019T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
144 PM MDT THU OCT 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

EXPECT 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH OR
GREATER...MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT OR BELOW AND
HIGH FIRE DANGER THIS AFTERNOON IN CHAVES COUNTY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Oct 18, 2:24 AM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 18, 2:24 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CDT THU OCT 18 2007

.DISCUSSION...
SHORT TERM FORECAST CONCERNS ARE MAINLY FIRE WEATHER POTENTIAL
ACROSS THE SOUTHEAST NEW MEXICO PLAINS INTO THE NORTHERN PERMIAN
BASIN. ALL PARAMETERS SHOULD BE MET WITH THE WINDS BEING MARGINAL.

OTHERWISE THE BIGGEST FORECAST PROBLEM IS THE COLD FRONT EXPECTED
LATE IN THE WEEKEND. ECMWF AND NOGAPS HAVE BEEN MOST CONSISTENT
SHOWING A LOW CUTTING OFF OVER THE ROCKIES THUS SLOWING THE
PROGRESSION OF THE FRONT SOUTHWARD. HOWEVER THE CONSENSUS OF THE
OTHER MODELS (GFS/UK/CAN/ENS) HAS THE LOW BEING MORE PROGRESSIVE
WITH THE UPPER LEVEL AND SURFACE FEATURES.

THIS FORECAST IS PRIMARILY BASED ON THE GFS ENS WHICH IS MUCH
LIKE THE 00Z GFS...EXCEPT A BIT SLOWER AND COLDER. WILL HOLD OFF
FROPA FOR MOST OF THE AREA UNTIL AFTER PEAK HEATING ON SUNDAY
THOUGH I WOULD NOT BE SURPRISED TO SEE AN EARLY AFTERNOON PASSAGE
THROUGH MAF. THE ENSEMBLES BEING SLOWER WITH THE UPPER TROUGH KEEP
WEST TEXAS UNDER A PROLONGED NORTHERLY FLOW WHICH SHOULD KEEP
COOLER TEMPS IN THE AREA FOR A WHILE. IN FACT THE GFS ENSEMBLES
MAY BE HINTING AT THE CANADIAN SOLUTION WHICH IS TO DEVELOP A
CUTOFF LOW LIKE THE ECMWF...BUT TO PLACE THE LOW OVER NORTH TEXAS.
UNDERCUT MEX GUIDANCE NOTICABLY BEGINNING MON MORNING AND
CONTINUED THIS TREND THROUGH THE END OF THE FORECAST PACKAGE.
JUDGING BY SOME OF THE H85 NUMBERS SOME OF THE MODELS ARE SPITTING
OUT...I MAY STILL BE TOO WARM SO THIS WILL DEFINITELY BEAR
WATCHING. AT THE VERY LEAST AM LOOKING AT TEMPS REACHING THE 30S
FOR THE FIRST TIME THIS SEASON WITH SOME LOCATIONS NEAR FREEZING.
ALL SCENARIOS SHOW US DRY SO CONTINUED THIS TREND FOR THE
FORECAST PERIOD.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              81  44  82  50  /   0   0   0   0
CARLSBAD NM                80  42  86  47  /   0   0   0   0
DRYDEN TX                  88  48  82  53  /   0  10   0   0
FORT STOCKTON TX           82  46  87  56  /   0   0   0   0
GUADALUPE PASS TX          75  50  79  51  /   0   0   0   0
HOBBS NM                   77  42  80  48  /   0   0   0   0
MARFA TX                   77  36  78  38  /   0   0   0   0
MIDLAND INTL AIRPORT TX    78  42  82  50  /   0   0   0   0
ODESSA TX                  80  43  81  52  /   0   0   0   0
WINK TX                    86  44  87  50  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10
Hazardous weather outlook, Oct 18, 4:35 AM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 AM CDT THU OCT 18 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
535 AM CDT THU OCT 18 2007 /435 AM MDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN ELEVATED FIRE HAZARD ACROSS SOUTHEAST NEW MEXICO
THIS AFTERNOON AS GUSTY NORTHWEST WINDS COMBINE WITH LOW RELATIVE
HUMIDITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.